Oklahoma, 2021

Wildfire in Oklahoma, March 7 to 8, 2021

March 7 to 8, 2021 · NWS OUN · 1 event in 1 county or zone

A wildfire burned roughly 400 acres in an area 4 miles southeast of Wardsville on the 7th. No damage was reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A wildfire burned roughly 400 acres in an area 4 miles southeast of Wardsville on the 7th. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 7, 5:23 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Mar 7, 5:23 PM CST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Norman OK
523 PM CST Sun Mar 7 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 110 PM CST Sun Mar 7 2021

Gust south to southwest winds today will continue tomorrow as
well. The MSLP gradient maintains over the southern plains between
a low over Colorado and the strong, persistent high pressure over
the deep south. Modest moisture advection is expected to replace
some of the dry air over central Oklahoma, so elevated fire
weather conditions are still expected to be confined to western
Oklahoma where it will be very gusty and warm. Synoptically, the
initial upper short-wave trough from the eastern Pacific trough
will bring more cirrus on Monday.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 237 PM CST Sun Mar 7 2021

The strong southerly low-level flow will continue through midweek
as the approaching upper-level system and its surface
counterparts move slowly east. By Tuesday morning, much higher dew
point temperatures are expected to have arrived in Oklahoma and
north Texas. This will likely bring stratus to the region for much
of the day.

Very dry air should be confined to the Panhandles on Tuesday,
though it could reach into the far northwest part of our forecast
area, around Buffalo. On Wednesday, there appears to be more
support for an eastward shift to the moisture gradient. Most
likely, about the two westernmost rows of counties in northern
Oklahoma, and one in southern Oklahoma will have very low
afternoon humidities, along with rather strong south to southwest
winds. This period will be monitored for fire headlines over the
next day or two.

There is still a lot of variety in surface feature placement by
the models toward the end of the week. The position of the surface
cold front will make a big difference in both fire weather and the
risk of severe weather for Thursday, and especially Friday.

As the colder air overspreads Oklahoma this weekend, it is
possible that some snow could be mixed in with the rain that is
expected. At this point, no accumulations are expected, but
forecast confidence that far out remains low.

&&

.AVIATION...
(00Z TAFS)
Issued at 521 PM CST Sun Mar 7 2021

VFR conditions expected throughout the forecast cycle. Diurnal
backing and decrease in winds expected at start of forecast,
except across far western Oklahoma where winds will likely stay
15-20KT. Overall increase and veering expected once again tomorrow
after 15-16Z. High level cloud cover will increase for tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  42  67  52  70 /   0   0   0   0
Hobart OK         41  69  51  74 /   0   0   0   0
Wichita Falls TX  41  71  52  76 /   0   0   0   0
Gage OK           41  69  47  78 /   0   0   0   0
Ponca City OK     42  69  51  72 /   0   0   0   0
Durant OK         39  67  52  69 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....23
AVIATION...11
Hazardous weather outlook, Mar 7, 6:44 PM CST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
644 PM CST Sun Mar 7 2021

OKZ004>048-050>052-TXZ083>090-090045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
644 PM CST Sun Mar 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Fire Weather...
Elevated fire weather conditions are expected Monday and Tuesday
afternoons. Near critical conditions are expected Wednesday
afternoon because of very warm, windy, and dry conditions.

.Thunderstorms...
Thunderstorm chances will return next Wednesday night through
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Atoka

When
March 7, 10:15 PM CST to March 8, 12:15 PM CST
Where
Atoka forecast zone
Reported by
Park/Forest Service
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951004.